Thyroid UK
84,375 members99,373 posts

Starting T3 hashimoto sufferer

Hi all firstly thank you to everyone for the continued support and response to messages etc.,

After experiencing dreadful joint and ligament pain, weight gain and depression on my prescribed levothyroxine (50mcg) I bought my t3 from abroad after all gp said I had to just man up basically .

Obviously I am not being guided by anyone on this and I'm quite neurotic! After speaking to a few friends and having some of you respond on my last post I decided to cut the 25mcg liothyronine into 4 and take one quarter yesterday morning. I didn't take my Levo.

I noticed I had less pain from the afternoon - which is great but I tried not taking Levo before for two weeks and had no pain so it could just be the lack of Levo and not a plus of t3 . My exzema on my face has disappeared this morning (!) my skin is soft ???!! I had intermittent restless sleep last night which I'm sure is part of the change of meds - my mood was brighter

I am thinking of taking the same amount this morning and seeing how it goes. I'm just worried that im supposed to combine my Levo with it .... previous to starting the t3 I cut my Levo dose to 25mcg for a week to relieve the muscle joint and tendon pain.

Any advice?! X

5 Replies
oldestnewest

Dsdc,

You've not posted any recent thyroid results so it's not possible to say whether you were optimally dosed on 50mcg Levothyroxine. If you were undermedicated that would also cause pain.

I would have added 6.25mcg T3 to the 50mcg Levothyroxine to see how symptoms changed. If no improvement you could then switch to T3 only. 6.25mcg T3 is equivalent to 18.75mcg Levothyroxine so you are likely to be undermedicated. You can either add back the 50 mcg Levothyroxine and take 6.25mcg T3 at the same time, or increase T3 dose to 12.5mcg split into 2 x 6.25mcg doses.

I mentioned in your previous post that I was unwell on Levothyroxine only but Levothyroxine + T3 combination resolved the issues I had.

Reply

Thank you

My tsh two weeks ago was 1.08 but I have no ft3 or ft4 results since last year 😕

My skin has dramatically improved with the two days of t3 6.25 mcg but I am very tired and I think you are right - I will add my t4 bavk again tomorrow just to see.

Thank you for helping me out with support and advice x

Reply

As you have Hashimoto's you are very likely to have low vitamin D, folate, ferritin and or B12.

Essential to get these tested first, and if low improve them with supplementing. This needs doing before adding T3.

Are you on gluten free diet? Many/most with Hashimoto's find it necessary and improves symptoms, vitamins and may lower antibodies

What were your test results on just 50mcg Levo? Including FT3, How long were you on it.

Likely GP just to reticent to increase T4.

TSH needs to be at lower end of range (around one) and FT4 and FT3 above half way in range, FT4 ideally in top third of range.

All thyroid tests should be done as early as possible in morning and fasting and don't take Levo in the 24 hours prior to test. This gives highest TSH

Joint pain is often low vitamin D.

1 like
Reply

Hi thank you

Two weeks ago tsh 1.08

My gp won't do ft4 or ft3 tests - the last time I had them done I had been on Levo for about 2 months ( about 1 year 3 months ago)

Ft4 17

Ft3 4.6

I do need to have these checked again but it is a case of saving up the £

I tried to up my dose of Levo a while back after reading up and thought it may help my ligament hip and ankle pain - I tried from 50-75 mcg and the pain was unbearable.

Reply

Your Gp should test vitamin D, folate,ferritin and B12. It's well recognised that these can be linked to thyroid issues

If they refuse to do so (unlikely) then see another GP.

Obviously going gluten free is just down to you. Its definitely worth trying for 3-6 months. If it helps make you feel better and or lowers antibodies then stick on it. Nearly 90% feel better according to Izabella on this link.

thyroidpharmacist.com/artic...

amymyersmd.com/2017/02/3-im...

Bone broth is good for healing gut

thyroidpharmacist.com/artic...

1 like
Reply

You may also like...